| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported during an intraocular lens (iol) implant procedure, surgeon unable to deliver the lens into the bag due to faulty plunger.Plunger very hard and stiff to press.Alternative lens inserted without any problems.No harm caused to patient.Additional information was requested.
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information provided in d.9.,h.3., h.6.And h.11.The device returned loose in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced.The plunger was retracted for further evaluation, then advanced with no issues or abnormalities observed.The lens was returned loose in the carton with the device.Viscoelastic was dried on the lens.No damage to the lens was observed.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced.The plunger was retracted for further evaluation, then advanced with no issues or abnormalities observed.The root cause for the reported complaint may be related to a failure to follow the ifu.A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the iol with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).